Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 195, NWS Memphis, TN

August 10, 2000Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2000, 2:16 PM CDT for Henderson County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 10, 2000, 2:16 PM CDT (19:16 UTC)
Expired
Aug 10, 2000, 2:45 PM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henderson County, TN

The radar

The Memphis radar (KNQA), 139 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 2:40 PM CDTThunderstorm WindReagan, TNSeveral trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 101916
SVRMEM
TNC077-101945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
216 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 245 PM CDT

* AT 213 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 2    
  MILES SOUTH OF LEXTINGTON...MOVING SOUTHEAST AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 245 PM CDT INCLUDE...
  REAGAN...
  SCOTTS HILL...

LAT...LON 3564 8832 3555 8851 3549 8847 3540 8820

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:49 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 10, 9:49 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
949 AM CDT THU AUG 10 2000

CURRENT SFC ANALYSIS SHOWING COLD FRONT LOCATED JUST NORTH OF FA.
FRONT SHOULD CONTINUE TO MOVE ACROSS AREA TODAY. NOT OVERLY EXCITED
ABOUT RAIN CHANCES AS UPPER DYNAMICS NOT VERY IMPRESSIVE. ONLY THING
TO FOCUS A FEW TSRA WILL BE CONVERGENCE...ALBEIT WEAK...ALONG SFC
FRONT. TEMPS CURRENTLY RUNNING A COUPLE DEGREES ABOVE READINGS FROM
SAME TIME YDAY...BUT VIS IMAGERY SHOWING CU DEVELOPING ACROSS NRN
SXNS AHEAD OF BNDRY...SO CURRENT TEMP FCST APPEARS TO BE OK.  SEE
NO NEED FOR AN UPDATE AT THIS TIME.

.MEM...HEAT ADVISORY TODAY FOR EASTERN ARKANSAS...EXTREME
       SOUTHWEST TENNESSEE...AND NORTH MISSISSIPPI

MKZ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:31 PM CDTSevere Thunderstorm WarningMEGCarroll29 min
Aug 10, 2:39 PM CDTSevere Thunderstorm WarningMEGChester36 min
Aug 10, 3:09 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry51 min
Aug 10, 3:35 PM CDTSevere Thunderstorm WarningMEGMadison40 min
Aug 10, 3:55 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry50 min
Aug 10, 3:58 PM CDTSevere Thunderstorm WarningMEGHardeman, McNairy47 min
Aug 10, 4:21 PM CDTSevere Thunderstorm WarningMEGHenderson39 min
Aug 10, 4:26 PM CDTSevere Thunderstorm WarningMEGHaywood, Madison49 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningMEGHaywood49 min
Aug 10, 5:30 PM CDTSevere Thunderstorm WarningMEGCrockett30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.